MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00851.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra engine canister (canister), penumbra engine (engine), aspiration tubing (tubing), penumbra system jet 7 reperfusion catheter (jet7), and non-penumbra microcatheter.During the procedure, the physician placed a canister in the engine, and after it was powered on, the four indicator lights on the engine were not illuminated.The physician was concerned that there was a bad connection with the engine and jet7, which were connected by the tubing; subsequently, the physician held the tubing with forceps but was not able to resolve the issue.The physician then removed the tubing from the engine, placed their finger onto the suction port of the engine, and noted that they did not feel the vacuum pressure; therefore, the canister was removed.Next, the physician placed another canister in the engine.The four indicator lights on the engine were initially illuminated but later decreased to two indicator lights.The procedure was completed using the second canister and same engine.It was reported that while the vacuum pressure was not stable, a thrombolysis in cerebral infarction (tici) 3 was achieved with one pass.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the canister.Conclusions: evaluation of the returned canister revealed no visible damage and a functional device.During the functional test, the returned canister was placed on a demonstration engine pump and all four vacuum lights illuminated without an issue.The root cause of the reported complaint could not be determined.The supplier performs 100% visual and functional inspection prior to shipping to penumbra.Penumbra performs packaging and label inspection upon receipt prior to shipment to customer.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00851.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10215803
Report Number3005168196-2020-00850
Device Sequence Number2565217
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005